Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 9, 2021, 4:40 PM EDT for Hardee County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 4:40 PM EDT (20:40 UTC)
- Expired
- Aug 9, 2021, 5:00 PM EDT
- In force
- 20 min
- Issued by
- NWS Tampa Bay, FL
- Hail
- 0.50 in
- Wind
- 40
County Hardee County, FL
The radar
The Tampa radar (KTBW), 60 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1728 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920
WWUS82 KTBW 092040
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
440 PM EDT Mon Aug 9 2021
FLZ052-056-092100-
Polk FL-Hardee FL-
440 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern Hardee
and south central Polk Counties through 500 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wauchula, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wauchula, Bowling Green and Fort Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2768 8168 2751 8171 2753 8199 2774 8195
TIME...MOT...LOC 2040Z 101DEG 17KT 2761 8180
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:42 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 9, 2:42 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 242 PM EDT Mon Aug 9 2021 .DISCUSSION... Showers and thunderstorms will continue to develop over the forecast area the remainder of the afternoon. As the east coast sea breeze moves west areal coverage of storms will increase along the I-75 corridor during the late afternoon as the east/west coast sea breeze boundaries collide. Slow and erratic storm motion will support locally heavy rains with some minor flooding of low lying and poor drainage areas. Frequent lightning and some gusty winds will also accompany the storms. Tonight the showers and storms will gradually wind down or shift west into the Gulf between 9-10 pm with leftover convective debris cloudiness thinning out with skies becoming partly cloudy overnight into early Tuesday morning with low temperatures in lower to mid 70s inland areas, and upper 70s along the coast. Now as for the rest of the forecast deep layered ridging from the Atlantic extending west across the peninsula and into the eastern Gulf will remain in control through late in the week with the surface ridge axis meandering slowly north to lie near the FL/GA border by weeks end. The surface ridge position will favor an east southeast wind flow over the forecast area through the period with an onshore sea breeze component developing along the coast each afternoon. Ample moisture combined with daytime heating will support scattered to numerous diurnal sea breeze driven showers and storms each day with the east-southeast steering flow albeit light favoring storm development over inland areas during the late morning and early afternoon along the westward moving east coast sea breeze boundary, with increasing convective coverage and highest pops then focusing along and to the west of the I-75 corridor during the late afternoon and evening hours where the east and west coast sea breeze boundaries collide. A weak steering flow will continue to favor slow and erratic moving storms will locally heavy downpours. Frequent lightning strikes and gusty winds will also accompany the storms. Now during late Friday and into the upcoming weekend an area of low pressure (Potential for Tropical development) is forecast to track west northwest toward north Cuba or the Bahamas. At the current time the National Hurricane Center is giving this system an 80% chance of development during the next 48 hours and five days. Models continue to show some subtle differences in the track and overall evolution of this system, so at this time its hard to say what if any impacts will be felt across west central and southwest FLorida, so for now will keep inherited elevated rain chances (Pops 50-70%) in place through the period and wait to see if better continuity develops among the models in the coming days. Regardless all residents and visitors to west central and southwest Florida should continue to monitor the progress of this system in the coming days. For additional information on this system, see the latest Tropical Weather Outlook being issued by the National Hurricane Center in Miami. Near normal temperatures are expected through the period with overnight lows in the 70s, with daytime highs climbing into the upper 80s to lower 90s each afternoon. && .AVIATION... Brief MVFR/IFR Cigs/Vsbys may impact the terminals between 18-01Z as scattered to numerous SHRA/TSRA develop over the region and have handled with brief Tempo groups. Outside of the convection VFR is expected. East southeast winds in the 6 to 8 knot range can be expected except becoming onshore from KSRQ north to KTPA and KPIE with the sea breeze with gusts up to 35 knots possible in the vicinity of TSRA. Light and variable winds will return to all of the terminals after 02Z tonight as the SHRA/TSRA end with mainly VFR expected through late Tuesday morning. && .MARINE... High pressure over the area will maintain tranquil boating conditions on the Gulf waters tonight through the remainder of the week with east southeast winds around 10 knots with slight seas with an onshore sea breeze component developing along the coast each afternoon. Wind and seas will be higher in scattered to numerous showers and thunderstorms each day mainly during the late afternoon and evening hours, otherwise no headlines are expected. && .FIRE WEATHER... Ample moisture and daily afternoon and evening scattered to numerous showers and thunderstorms will keep humidity values well above critical levels through the remainder of the week. Frequent lightning strikes from the thunderstorms will pose a risk for fire development and dispersions may occasionally be on the low side due to light winds during the next few days, otherwise no other fire weather hazards are expected at this time. && .Preliminary Point Temps/PoPs... TPA 78 93 78 94 / 30 70 20 50 FMY 76 94 77 94 / 30 70 20 60 GIF 75 92 75 92 / 20 60 10 60 SRQ 76 92 76 92 / 30 60 30 50 BKV 72 93 72 93 / 30 70 20 50 SPG 79 91 79 92 / 30 60 20 50 && Sea Breeze Thunderstorm Regime For Today: 2 Sea Breeze Thunderstorm Regime For Tomorrow: 2 For Additional Information On Sea Breeze Regimes go to the link below https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...57/McMichael DECISION SUPPORT...27/Shiveley/Lee
In the hours before
Special weather statement, Aug 9, 4:21 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
421 PM EDT Mon Aug 9 2021
FLZ043-248-092045-
Inland Hernando FL-Sumter FL-
421 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of east central Sumter
and southeastern Hernando Counties through 445 PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Bushnell, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ridge Manor, Tarrytown and Croom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2856 8226 2860 8224 2857 8202 2847 8201
2847 8206 2848 8206 2848 8225 2847 8225
2847 8226
TIME...MOT...LOC 2021Z 092DEG 13KT 2852 8208
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Aug 9, 4:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
440 PM EDT Mon Aug 9 2021
FLZ052-056-092100-
Polk FL-Hardee FL-
440 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern Hardee
and south central Polk Counties through 500 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wauchula, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wauchula, Bowling Green and Fort Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2768 8168 2751 8171 2753 8199 2774 8195
TIME...MOT...LOC 2040Z 101DEG 17KT 2761 8180
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:21 PM EDT | Special Weather Statement | TBW | Sumter | 24 min |
| Aug 9, 5:27 PM EDT | Special Weather Statement | TBW | Hillsborough | 33 min |
| Aug 9, 5:50 PM EDT | Special Marine Warning | TBW | 55 min | |
| Aug 9, 6:29 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 46 min |
| Aug 9, 6:55 PM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 82 min |
| Aug 9, 7:22 PM EDT | Special Weather Statement | TBW | Alachua | 23 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.